California, 2010

Lightning Strike and Heavy Rain in California, July 15, 2010

July 15, 2010 · NWS PSR · 2 events in 1 county or zone

Slow moving storms dropped very heavy rains over parts of Joshua Tree National Park.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PSR wrote it up.

Slow moving storms dropped very heavy rains over parts of Joshua Tree National Park.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Jul 15, 11:38 AM PST, 2 hours 22 minutes earlier.

Area forecast discussion, Jul 15, 11:38 AM PST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
1238 PM MST THU JUL 15 2010

.UPDATE...UPDATED AVIATION AND FIRE WEATHER DISCUSSIONS.

&&

.SYNOPSIS...
STRONG HIGH PRESSURE ALOFT OVER THE SOUTHWESTERN UNITED STATES IS
EXPECTED TO RESULT IN EXCESSIVELY HOT WEATHER THE REST OF THE WEEK
INTO THE WEEKEND. THERE IS A SLIGHT CHANCE OF MAINLY AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS MAINLY IN THE HIGHER TERRAIN EAST
OF THE GREATER PHOENIX AREA AT LEAST THE REST OF THE WEEK...AND IN
SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA TODAY INTO THIS
EVENING.

&&

.DISCUSSION...
TEMPERATURES WERE GENERALLY 2 TO 4 DEGREES WARMER AT MID MORNING.
ALSO...CLOUDS OVER SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER
PHOENIX AREA WERE BEGINNING TO DISSIPATE AS THE RESPONSIBLE WEAK LOW
PRESSURE SYSTEM CONTINUED TO MOVE TOWARD THE WEST. THIS SUPPORTS THE
HOTTER WEATHER FORECAST FOR TODAY WITH AN EXCESSIVE HEAT WARNING IN
SOUTH-CENTRAL ARIZONA DESERT AREAS OF MARICOPA COUNTY AND NORTHWEST
AND NORTH-CENTRAL PINAL COUNTY INCLUDING THE GREATER PHOENIX AREA.
THIS WARNING IS IN EFFECT THROUGH 8 PM FRIDAY AND WILL PROBABLY HAVE
TO BE EXTENDED AT LEAST INTO SATURDAY AND POSSIBLY SUNDAY.

THE WEAK LOW PRESSURE SYSTEM WILL CONTINUE MOVING WEST AND IS
EXPECTED TO BRING AT LEAST A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS IN SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA THIS
AFTERNOON AND THIS EVENING. THE BEST CHANCE IS IN JOSHUA TREE
NATIONAL PARK AS THE SYSTEM LOOKS AS IF IT WILL HAVE ITS GREATEST
EFFECT FROM NORTHERN BAJA CALIFORNIA AND SAN DIEGO COUNTY BY LATE
THIS AFTERNOON INTO THIS EVENING.

WITH THE WEAK LOW PRESSURE SYSTEM MOVING WEST AWAY FROM SOUTH-CENTRAL
ARIZONA INCLUDING THE GREATER PHOENIX AREA...IT LOOKS AS IF MOST OF
THE SOUTH-CENTRAL ARIZONA DESERT AREAS...ESPECIALLY THE GREATER
PHOENIX AREA WILL STAY DRY TONIGHT. WILL PROBABLY LEAVE A SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS BETWEEN GILA BEND AND CASA
GRANDE MAINLY OVER THE SOMEWHAT ELEVATED TERRAIN....AND THE HIGHER
TERRAIN EAST OF THE GREATER PHOENIX AREA.

PREVIOUS DISCUSSION...
TODAY...
00Z PLOT DATA SHOWED MONSOON MOISTURE HAD INCREASED OVER THE
SOUTHERN HALF OF AZ...AND OVER SOUTHERN CA THE PAST 24 HOURS. IN
FACT...RELATIVELY HIGH MONSOON MOISTURE AMOUNTS HAD EXTENDED WEST
INTO THE SAN DIEGO AREA. FOR THE MOST PART HOWEVER...AREAS NORTH OF
VANDENBERG CA...LAS VEGAS...AND FLAGSTAFF WERE RELATIVELY DRY.

AT THE SAME TIME A NORTHWEST MEXICO INVERTED TROF WAS BARRELING
NORTHWEST TOWARD YUMA THIS MORNING. THIS FEATURE IS BEST SEEN IN
WATER VAPOR IMAGERY. THUNDERSTORMS WERE STILL DEVELOPING IN MEXICO
JUST SOUTH OF NOGALES AT 09Z/2 AM...AND CONSIDERABLE MID LEVEL
MOISTURE HAD INCREASED OVER SOUTHWEST AND SOUTH CENTRAL AZ. SHOWERS
WERE ALSO INCREASING BETWEEN GILA BEND AND CASA GRANDE AT 09Z.

THE INVERTED TROF IS FORECAST TO WEAKEN AND MOVE INTO SOUTHEAST CA
EARLY THIS AFTERNOON...INCREASING UPPER LEVEL SUPPORT FOR A FEW
SHOWERS AND THUNDERSTORMS IN SOUTHEAST CA/SOUTHWEST AZ...
PARTICULARLY BETWEEN JOSHUA TREE AND BLYTHE CA.

THE EXCESSIVE HEAT WARNING FOR SOUTH CENTRAL AZ INCLUDING THE
GREATER PHOENIX AREA WILL CONTINUE THROUGH FRIDAY. BUT IT MAY HAVE
TO BE EXTENDED ANOTHER DAY INTO SATURDAY.

THE EXCESSIVE HEAT WATCH FOR SOUTHEAST CA AND SOUTHWEST AZ WILL
CONTINUE FOR FRIDAY. CHANGING THE WATCH TO AN EXCESSIVE HEAT WARNING
WILL BE PREDICATED ON HOW MUCH THUNDERSTORM ACTIVITY DEVELOPS
TODAY...AND HOW MUCH ATMOSPHERIC MOISTURE IS DEPOSITED IN THE WAKE
OF THE MEXICAN INVERTED TROF.

FRIDAY AND SATURDAY...
LOW LEVEL MONSOON MOISTURE WILL CONTINUE TO COVER THE ENTIRE
FORECAST AREA FRIDAY AND SATURDAY...BUT NOT CHANGE MUCH IN QUANTITY.
WINDS ALOFT...ABOVE 300 MB...WILL BE LIGHT AND SLIGHTLY DIVERGENT
ACROSS THE FORECAST AREA...PARTICULARLY SOUTHWEST AND SOUTH CENTRAL
AZ. THEREFORE A THREAT OF AFTERNOON/EVENING THUNDERSTORMS WILL
CONTINUE JUST ABOUT EVERYWHERE. THE BIGGEST STORM THREAT OF COURSE
WILL BE OVER THE MOUNTAINS NORTH AND EAST OF PHOENIX...INCLUDING OUR
ZONE 24.

THE EXCESSIVE HEAT WARNING FOR THE SOUTH CENTRAL DESERTS INCLUDING
PHOENIX WILL CONTINUE ON FRIDAY...AND AS MENTIONED ABOVE...MAY HAVE
TO BE EXTENDED FOR SATURDAY AS WELL. FOR EXAMPLE...ATMOSPHERIC
HEIGHT/THICKNESS CALCULATIONS SHOW A POTENTIAL FOR AFTERNOON
TEMPERATURES NEAR 115 F IN PHOENIX FRIDAY AND SATURDAY. CLOUDS AND
MOISTURE PROVIDED BY NEARBY STORMS HOWEVER MAY OFFSET POTENTIAL
TEMPERATURES.

THE EXCESSIVE HEAT WATCH FOR SOUTHEAST CA AND SOUTHWEST AZ WILL
CONTINUE FOR FRIDAY.

SUNDAY THROUGH WEDNESDAY...
LOW LEVEL MONSOON MOISTURE IS FORECAST TO INCREASE SUBSTANTIALLY
THIS PERIOD...AND MAY BECOME EXCESSIVE /I.E. 850-800 MB DEWPOINTS
ABOVE 14 C/ OVER THE SOUTHEAST QUARTER OF AZ. HOWEVER...THERE ARE
MODEL DISCREPANCIES REGARDING THE FLOW ALOFT...OR REGARDING UPPER
LEVEL FEATURES THAT CAN TRIGGER CONVECTIVE EVENTS. THEREFORE IT WILL
BE PRUDENT...SINCE ELEVATED MOISTURE LEVELS ARE EXPECTED...TO
CONTINUE THE THREAT OF AFTERNOON AND EVENING SHOWERS AND THUNDER
STORMS AREA-WIDE.

&&

.AVIATION...
SOUTH-CENTRAL AZ...INCLUDING KPHX KIWA AND SURROUNDING AIRFIELDS...
STILL SUFFICIENT MOISTURE AND INSTABILITY TO GENERATE ISOLD-WDLY SCT
T-STORMS OVER THE HIGHER TERRAIN NORTH AND EAST OF KPHX/KIWA THIS
AFTERNOON/EVENING. WITH WEAK EASTERLY STEERING FLOW AND POOR SUPPORT
...STORMS WILL STRUGGLE TO MOVE INTO THE LOWER DESERT ELEVATIONS...
JUST HUGGING THE MOUNTAINS AND WEAKENING/FALLING APART AFTER SUNSET.
EXPECT LIGHT ELY FLOW TO SET UP BY 09Z...AND SOME MID/HI LEVEL
DEBRIS CLOUDS TO PERSIST THROUGH THE MORNING HOURS FRIDAY.

SOUTHERN CALIFORNIA...INCLUDING KIPL AND KBLH...
SLIGHT CHANCES T-STORMS ACROSS THE AREA THIS AFTERNOON...ESPECIALLY
VICINITY KIPL AS A WEAK DISTURBANCE MOVES WEST INTO SOUTHERN CA.
BEHIND SYSTEM...AIRMASS WILL BE MORE STABLE WITH JUST FEW-SCT HIGH
LEVEL CLOUDS...AND LIGHT WINDS OVERNIGHT INTO FRIDAY MORNING.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
SATURDAY THROUGH WEDNESDAY...
DAYTIME HUMIDITY VALUES SHOULD HOVER AROUND 15 PERCENT THROUGH THE
WEEKEND. MODELS CURRENTLY SUGGEST THAT HIGH PRESSURE MAY BE SHIFTED
SOUTH AS A TROF MOVES THROUGH THE NORTHERN ROCKIES...INITIATING A
BRIEF DRYING TREND ACROSS MOST OF ARIZONA...IN ADDITION TO VERY HOT
DAYTIME TEMPERATURES IN EXCESS OF 113 OVER THE LOWER DESERTS. BY
MONDAY...THE UPPER LEVEL HIGH CONSOLIDATES AND SHIFTS BACK EAST...
ALLOWING FOR A DEEPER MOIST SOUTHERLY FLOW FROM MEXICO BACK INTO THE
STATE. WITH THE MOISTURE INCREASE...DAYTIME TEMPERATURES WILL FALL A
FEW DEGREES AND THE THREAT OF THUNDERSTORMS WILL RETURN TO THE LOWER
DESERT LOCATIONS OF SOUTHEAST CA/SOUTHWEST AZ...AND HIGHER TERRAIN
OF SOUTH-CENTRAL ARIZONA.

&&

.CLIMATE...

             PHOENIX                       YUMA
         FCST  NORM      REC        FCST  NORM     REC
JULY 15  114   107   117/1998       111   107  116/1998
JULY 16  116   107   118/1925       115   107  116/1960*
JULY 17  115   107   116/2005       113   107  117/2005

* MULTIPLE YEARS WITH MOST RECENT SHOWN

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...EXCESSIVE HEAT WARNING UNTIL 8 PM MST FRIDAY AZZ022-023-027-028.

     EXCESSIVE HEAT WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
     AZZ020-021-025-026.

CA...EXCESSIVE HEAT WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
     CAZ031>033.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...ELLIS/VASQUEZ
AVIATION...MEYERS
FIRE WEATHER...MEYERS
CLIMATE...INIGUEZ
Hazardous weather outlook, Jul 15, 4:45 AM PST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
545 AM MST THU JUL 15 2010

AZZ022-023-027-028-161300-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
545 AM MST THU JUL 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

AN EXCESSIVE HEAT WARNING IS IN EFFECT THROUGH FRIDAY NIGHT DUE TO
THE COMBINATION OF VERY HOT DAYTIME TEMPERATURES IN THE 111-115
DEGREE RANGE...AND OVERNIGHT LOWS IN THE UPPER 80S TO LOWER 90S.

ALSO...THERE IS A SLIGHT CHANCE OF EVENING THUNDERSTORMS.
THUNDERSTORM HAZARDS INCLUDE LIGHTNING...STRONG WINDS...AND AREAS OF
DENSE BLOWING DUST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE EXCESSIVE HEAT WARNING WILL REMAIN IN EFFECT THROUGH FRIDAY
NIGHT. THERE IS A CHANCE THAT VERY HOT AFTERNOON TEMPERATURES MAY
EXTEND INTO SATURDAY AND SUNDAY.

THERE IS A SLIGHT CHANCE FOR LATE AFTERNOON AND EVENING THUNDER
STORMS FRIDAY THROUGH WEDNESDAY. THUNDERSTORM HAZARDS INCLUDE
LIGHTNING...STRONG WINDS...AND DENSE BLOWING DUST.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ020-021-025-026-CAZ031>033-161300-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
545 AM MST THU JUL 15 2010 /545 AM PDT THU JUL 15 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-
CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS. THUNDERSTORM HAZARDS
INCLUDE STRONG WIND...DENSE BLOWING DUST...AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN EXCESSIVE HEAT WATCH IS IN EFFECT FOR FRIDAY. VERY HOT
TEMPERATURES IN THE 115 TO 117 DEGREE RANGE WILL DEVELOP. THERE ARE
INDICATIONS THAT VERY HOT AFTERNOON TEMPERATURES MAY ALSO EXTEND
INTO SATURDAY AND SUNDAY.

A SLIGHT CHANCE OF LATE AFTERNOON AND EVENING THUNDERSTORMS WILL
CONTINUE THROUGH TUESDAY. PRIMARY THUNDERSTORM HAZARDS INCLUDE
STRONG WIND...DENSE BLOWING DUST...AND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ024-161300-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
545 AM MST THU JUL 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS.
THUNDERSTORM HAZARDS INCLUDE FREQUENT LIGHTNING...BRIEF HEAVY
RAIN...SUDDEN WIND GUSTS TO 50 MPH...AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE
THROUGH WEDNESDAY. THUNDERSTORM HAZARDS INCLUDE FREQUENT
LIGHTNING...BRIEF HEAVY RAIN...SUDDEN GUSTS TO 50 MPH...AND SMALL
HAIL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ030-161300-
JOSHUA TREE NATIONAL PARK-
545 AM PDT THU JUL 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS.
THUNDERSTORM HAZARDS INCLUDE STRONG WIND...DENSE BLOWING DUST...AND
FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

VERY HOT TEMPERATURES WILL DEVELOP FRIDAY AND THE WEEKEND. THOSE
PLANNING OUTDOOR ACTIVITIES SHOULD TAKE PRECAUTIONS TO AVOID
DEHYDRATION. IN ADDITION...A SLIGHT CHANCE OF THUNDERSTORMS IS
EXPECTED. THUNDERSTORM HAZARDS INCLUDING STRONG WIND...DENSE BLOWING
DUST...AND FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Jul 15, 12:25 PM PST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
125 PM MST THU JUL 15 2010

CAZ033-152115-
IMPERIAL CA-
125 PM PDT THU JUL 15 2010

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA

UNTIL 215 PM PDT

AT 125 PM PDT...STORM SPOTTERS REPORTED AREAS OF BLOWING DUST
REDUCING VISIBILITY FROM TWO MILES DOWN TO ONE-HALF MILE IN THE EL
CENTRO AREA ALONG WITH WINDS GUSTING TO 40 MPH. GUSTY WINDS WILL
PRODUCE AREAS OF BLOWING DUST THAT WILL REDUCE VISIBILITY TO NEAR
ONE-HALF MILE ACROSS MUCH OF THE IMPERIAL VALLEY

LOCATIONS IMPACTED INCLUDE...
   SALTON CITY...
   EL CENTRO...
   OCOTILLO...
   CALEXICO...

LAT...LON 3289 11611 3306 11612 3308 11609 3327 11608
      3329 11549 3283 11520 3267 11524 3261 11610
      3263 11611 3288 11612
TIME...MOT...LOC 2022Z 176DEG 22KT 3290 11584

INIGUEZ
Local storm report, Jul 15, 12:29 PM PST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
129 PM MST THU JUL 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     TSTM WND GST     IMPERIAL                32.84N 115.56W
07/15/2010  E40 MPH          IMPERIAL           CA   TRAINED SPOTTER

            GUSTS 30 TO 40 MPH WITH BLOWING DUST. VISIBILITY 1/2 TO 2
            MILES.

&&

INIGUEZ
Special weather statement, Jul 15, 1:21 PM PST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
221 PM MST THU JUL 15 2010

CAZ030-032-152145-
RIVERSIDE CA-
221 PM PDT THU JUL 15 2010

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL RIVERSIDE COUNTY IN SOUTHWEST CALIFORNIA

UNTIL 245 PM PDT

AT 212 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF COTTONWOOD VISITOR CENTER...
MOVING NORTHWEST AT 5 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING AND BRIEF BUT HEAVY DOWNPOURS. OUTFLOW
WINDS FROM THIS STORM MAY CAUSE SOME AREAS OF BLOWING DUST...
PRIMARILY ALONG INTERSTATE TEN NEAR CHIRIACO SUMMIT.

LOCATIONS IMPACTED INCLUDE...
  INTERSTATE TEN NEAR CHIRIACO SUMMIT...
  RURAL CENTRAL RIVERSIDE COUNTY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3386 11550 3365 11575 3385 11608 3405 11582
      3404 11571
TIME...MOT...LOC 2120Z 131DEG 6KT 3388 11574

INIGUEZ

The radar

The San Diego radar (KNKX), 150 km away, was scanning. The volume nearest the first event began at 22:01 UTC.

Open the radar archive at this moment

Event by event

1 heavy rain, 1 lightning. Local standard time, as filed.

Heavy Rain, Riverside

When
July 15, 2:00 PM PST to 4:00 PM PST
Where
Riverside County, 20 mi W of Desert Center to 19.68 mi N of Cactus City
Reported by
Park/Forest Service
Coordinates
33.720, -115.748

Thunderstorms resulted in flooded roads near Queen Valley.

Lightning, Riverside

When
July 15, 2:00 PM PST to 4:00 PM PST
Where
Riverside County, 20 mi W of Desert Center to 18.56 mi N of Cactus City
Property damage
$5,000
Reported by
Park/Forest Service
Coordinates
33.720, -115.748

Lightning ignited several trees and started a 10 acre fire.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2010Every state in 2010This day in weather historyWarnings in California, July 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 249705, 249706.